Neurological sciences : official journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology · 2026
Reversible exacerbation of parkinsonism during epirubicin-cyclophosphamide chemotherapy in a patient with PTEN hamartoma tumor syndrome and young-onset Parkinson's disease.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Wakamatsu Nobuaki, Norimura Shoko, Nakagawa Misako, Hirao Akihiro, Mukai Mao, Urai Yoshiteru, Toda Tatsushi, Tsuji Shoji, Mitsui Jun
Аннотация
BACKGROUND: PTEN hamartoma tumor syndrome (PHTS), caused by germline loss-of-function variants in PTEN, typically manifests as macrocephaly, neurodevelopmental disorders, and cancer susceptibility. Parkinson's disease has not been recognized as part of its known neurological spectrum.
METHODS: We describe the clinical course of a patient with a germline PTEN nonsense variant (p.Arg130Ter) who developed young-onset Parkinson's disease before being diagnosed with bilateral breast cancer.
RESULTS: The patient developed asymmetric, levodopa-responsive parkinsonism at 35 years of age, with reduced bilateral striatal dopamine transporter uptake. During two cycles of epirubicin-cyclophosphamide chemotherapy, her previously well-controlled parkinsonism showed reproducible and severe exacerbations. Symptoms began several days after chemotherapy, reached their maximum severity approximately one week after treatment, and resolved completely within approximately two weeks without modification of her antiparkinsonian medications. No dehydration, electrolyte disturbance, infection, or exposure to dopamine-receptor antagonists was identified. The chemotherapy regimen was discontinued after the second episode because of the reproducible temporal association.
CONCLUSIONS: This case demonstrates reproducible, fully reversible exacerbations of parkinsonism during epirubicin-cyclophosphamide chemotherapy in a patient with PHTS and young-onset Parkinson's disease. These episodes may reflect transient vulnerability of dopaminergic neurons to chemotherapy-related systemic stress, although the causal role of PTEN haploinsufficiency remains uncertain.
METHODS: We describe the clinical course of a patient with a germline PTEN nonsense variant (p.Arg130Ter) who developed young-onset Parkinson's disease before being diagnosed with bilateral breast cancer.
RESULTS: The patient developed asymmetric, levodopa-responsive parkinsonism at 35 years of age, with reduced bilateral striatal dopamine transporter uptake. During two cycles of epirubicin-cyclophosphamide chemotherapy, her previously well-controlled parkinsonism showed reproducible and severe exacerbations. Symptoms began several days after chemotherapy, reached their maximum severity approximately one week after treatment, and resolved completely within approximately two weeks without modification of her antiparkinsonian medications. No dehydration, electrolyte disturbance, infection, or exposure to dopamine-receptor antagonists was identified. The chemotherapy regimen was discontinued after the second episode because of the reproducible temporal association.
CONCLUSIONS: This case demonstrates reproducible, fully reversible exacerbations of parkinsonism during epirubicin-cyclophosphamide chemotherapy in a patient with PHTS and young-onset Parkinson's disease. These episodes may reflect transient vulnerability of dopaminergic neurons to chemotherapy-related systemic stress, although the causal role of PTEN haploinsufficiency remains uncertain.